MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS PRECICE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

NUVASIVE SPECIALIZED ORTHOPEDICS PRECICE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number CPA2-005
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Discomfort (2330)
Date of Event 01/27/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been received and is pending evaluation.The root cause is unable to be determined at this time.A supplemental report will be submitted following the device evaluation.
 
Event or Problem Description
Information was received that after a successful nail implant procedure, the patient reported that they felt discomfort and it hurt to flex their knee.The surgeon determined that a revision procedure would be performed to remove the end cap that was placed.During the procedure, the surgeon was unsuccessful in removing the end cap.At a later date, a second revision procedure was performed.Multiple attempts were made to remove the end cap; however, they were unsuccessful.It was then determined that the nail would need to be removed and replaced.
 
Additional Manufacturer Narrative
Visual inspection of the nail determined the end cap to have experienced significant damage.The pilot hole for hex on the end cap was completely destroyed; it appeared the end cap suffered excessive applied force.There was no visible sign of cold welding.The end cap was removed from the nail and inspection revealed no damage within the end cap or to the tube threads.Upon opening the end cap, bone fragments were found inside.It is likely the surgical site wasn't irrigated to remove the remaining bone fragments from the housing tube during the installation of the end cap.Due to the fragments not being removed, the end cap was over torqued as well as bone fragments within, which caused the end cap to become stuck in the housing tube.The work order was reviewed and the device had passed all quality inspections per acceptance tests prior to being shipped.Also, the iqc inspection data for the lot of end cap was reviewed and confirmed indicated part met design specifications per the engineering drawings.
 
Event or Problem Description
No additional information was provided.

Brand Name
PRECICE SYSTEM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS
101 enterprise #100
aliso viejo 92656
Manufacturer (Section G)
NUVASIVE SPECIALIZED ORTHOPEDICS
101 enterprise #100
aliso viejo CA 92656
Manufacturer Contact
geoff gannon
101 enterprise #100
aliso viejo, CA 92656
8583448112
MDR Report Key13595310
Report Number3006179046-2022-00126
Device Sequence Number1969270
Product Code HSB
UDI-Device Identifier00887517001146
UDI-Public887517001146
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K191336
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCPA2-005
Device Lot Number9100861-AAE
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2022
Supplement Date Received by Manufacturer03/18/2022
Initial Report FDA Received Date02/24/2022
Supplement Report FDA Received Date03/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/08/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown